Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jan 10, 2008, 3:54 PM CST for 5 counties in Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2008, 3:54 PM CST (21:54 UTC)
- Expired
- Jan 10, 2008, 4:30 PM CST
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Adair County, KY, Casey County, KY, Clinton County, KY, Cumberland County, KY, Russell County, KY
The radar
The Louisville radar (KLVX), 137 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 2:19 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 102154
SVRLMK
KYC001-045-053-057-207-102230-
/O.NEW.KLMK.SV.W.0007.080110T2154Z-080110T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM CST THU JAN 10 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 430 PM CST/530 PM EST/...
* AT 353 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF JAMESTOWN...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JAMESTOWN BY 405 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING THE TELEPHONE
UNLESS IT IS AN EMERGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY
EVENING/900 PM EST THURSDAY EVENING/ FOR EASTERN KENTUCKY.
LAT...LON 3695 8539 3718 8500 3709 8490 3705 8491
3700 8485 3698 8486 3694 8492 3694 8494
3688 8501 3679 8527
TIME...MOT...LOC 2154Z 239DEG 47KT 3692 8523
$$
AL2 follow-up statements
000
WWUS53 KLMK 102214
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EST THU JAN 10 2008
KYC001-053-057-102223-
/O.CAN.KLMK.SV.W.0007.000000T0000Z-080110T2230Z/
ADAIR KY-CUMBERLAND KY-CLINTON KY-
413 PM CST THU JAN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLINTON...
NORTHEASTERN CUMBERLAND AND SOUTHERN ADAIR COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE ABOVE
COUNTIES. HOWEVER...STRONG STORMS REMAIN IN THE AREA. IF YOU
RECEIVED ANY SEVERE WEATHER...PLEASE REPORT THIS TO THE NATIONAL
WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING
FOR EASTERN KENTUCKY.
LAT...LON 3695 8524 3697 8523 3718 8500 3709 8490
3705 8491 3700 8485 3698 8486 3687 8503
3684 8514
TIME...MOT...LOC 2213Z 237DEG 48KT 3704 8498
$$
KYC045-207-102230-
/O.CON.KLMK.SV.W.0007.000000T0000Z-080110T2230Z/
CASEY KY-RUSSELL KY-
413 PM CST THU JAN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM
CST/530 PM EST/ FOR RUSSELL AND SOUTHERN CASEY COUNTIES...
AT 411 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SALEM...OR ABOUT 16 MILES NORTHWEST OF
MONTICELLO...MOVING NORTHEAST AT 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY
EVENING/900 PM EST THURSDAY EVENING/ FOR EASTERN KENTUCKY.
LAT...LON 3695 8524 3697 8523 3718 8500 3709 8490
3705 8491 3700 8485 3698 8486 3687 8503
3684 8514
TIME...MOT...LOC 2213Z 237DEG 48KT 3704 8498
$$
AL000
WWUS53 KLMK 102230
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 PM EST THU JAN 10 2008
KYC045-207-102239-
/O.EXP.KLMK.SV.W.0007.000000T0000Z-080110T2230Z/
CASEY KY-RUSSELL KY-
429 PM CST THU JAN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR RUSSELL AND SOUTHERN CASEY
COUNTIES EXPIRES AT 430 PM CST/530 PM EST/...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DEADLY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY
EVENING/900 PM EST THURSDAY EVENING/ FOR EASTERN KENTUCKY.
LAT...LON 3695 8524 3697 8523 3718 8500 3709 8490
3705 8491 3700 8485 3698 8486 3687 8503
3684 8514
TIME...MOT...LOC 2229Z 237DEG 48KT 4771 4690
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 1:03 PM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Jan 10, 1:03 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 203 PM EST THU JAN 10 2008 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... SHORT-TERM FORECAST MAINLY REVOLVES AROUND THE AMOUNT OF QPF AND STRENGTH OF STORMS THIS AFTERNOON AND EVENING...AND TIMING THE END OF THE PRECIP OVERNIGHT. THIS AFTERNOON AND TONIGHT... CURRENTLY...SFC LOW OVER WRN MO IS QUICKLY MOVING ENE AHEAD OF UPPER LEVEL TROUGH (85 KTS AT 500MB) SEEN IN WV IMAGERY. ANOTHER JET FROM TEXAS UP TO SW INDIANA OF 75 KTS IS HELPING TO SUSTAIN CONVECTION ALONG AND AHEAD OF WARM FRONTAL BOUNDARY...WHICH IS ALIGNED VERY NEAR THE TN/KY BORDER ATTM. WIDESPREAD SHOWERS AND STORMS ARE OCCURRING OVER THE CWA...WITH THE HEAVIEST RAINFALL ALONG AND SOUTH OF A LEX TO E-TOWN TO MORGANTOWN LINE. RAINFALL RATES OF AN INCH/HOUR WILL BE LIKELY WITH THE HEAVIEST CELLS. N/NW HALF OF THE CWA WILL EXPERIENCE THIS COOL SIDE SHOWER/T-STORM ACTIVITY FOR THE REST OF THE DAY. TOTAL RAINFALL AMOUNTS WILL GENERALLY BE AROUND AN INCH...WITH LOCALLY HIGHER AMOUNTS OF TWO INCHES OR MORE POSSIBLE BY THE END OF THE DAY. SMALL HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS NORTH OF THE WARM FRONT. ANY LOCATIONS IN SRN KY THAT GET INTO WARM SECTOR WILL CONTINUE TO HAVE CLOUDY SKIES...BUT WILL SEE DEWPOINTS JUMP TO THE MID-UPPER 50S AND GUSTY SSW WINDS OF 20 KTS OR SO. MORE SIGNIFICANT MAY BE THE COLD FRONTAL PASSAGE LATER THIS EVENING. OUR SRN/SERN CWA MAY EXPERIENCE A FEW HOURS OF SFC-BASED INSTABILITY BETWEEN ROUGHLY FROM NOW TO 10PM EST AHEAD OF THE FRONT. TORNADO WATCHES HAVE BEEN ISSUED AS FAR NORTH AS THE TN/KY BORDER. NAM/GFS SFC LIS OF -2 TO -3 DEGREES C ARE PROGGED TO ENTER OUR CWA MAINLY ALONG AND EAST OF I-65 IN KY. STORMS IN TN MOVING INTO KY HAVE LOW-TOPPED SUPER-CELLULAR SHAPE ALREADY. THUS...THINK A SVR THREAT EXISTS OVER MAINLY OUR SERN CWA FOR DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS IN THE DEEPEST ROTATING UPDRAFTS. PERHAPS AN ISOLATED TORNADO IS POSSIBLE CLOSE TO THE TN BORDER IN FAR SERN KY AROUND THE WARM FRONT. COLD FRONT PASSAGE SHOULD BE THROUGH THE WRN CWA AROUND 02Z...THROUGH THE CENTRAL CWA (ROUGHLY SALEM IN TO LOUISVILLE DOWN TO SCOTTSVILLE KY) AROUND 04Z...AND THEN THROUGH THE ERN CWA AROUND 06-07Z (WILL END MAIN POPS WITH THESE PASSAGE TIMES AS WELL). SFC WINDS WILL GENERALLY BE SUSTAINED FROM 10-20 MPH...WITH GUSTS UP TO 30 MPH AHEAD OF...ALONG AND BEHIND THE COLD FRONT. WINDS WILL VEER TO THE WEST WITH CONDITIONS REMAINING CLOUDY OVERNIGHT. MAY INCLUDE DRIZZLE AS WELL. TEMPS WILL PLUMMET BEHIND THE FRONT IN THE UPPER 30S WEST TO LOWER 40S EAST. COULD GET COLD ENOUGH FOR FLURRIES OVER THE NW AFTER MIDNIGHT...BUT WITH CLOUDS AROUND...THINK THE TEMPS MAY HOLD HIGH ENOUGH FOR JUST DRIZZLE FOR A FEW HOURS AFTER MDNGT. FRIDAY-FRIDAY NIGHT... A MUCH DRIER AND CALMER DAY IS ON TAP FOR TOMORROW. HOWEVER THE DAY WILL START OFF CLOUDY WITH LOW STRATUS AROUND. WITH HIGH PRESSURE OVER THE ARKLATEX REGION MOVING NEWD INTO THE REGION...CLOUDS WILL BE SLOW TO ERODE FROM WEST TO EAST IN THE AFTERNOON. SFC WINDS WILL BE FROM THE WEST-SOUTHWEST ABOUT 10-15 MPH...BUT WITH CLOUDS AROUND...TEMPS WONT WARM UP TOO MUCH. LOOK FOR HIGHS IN THE MID TO UPPER 40S. SKIES WILL CLEAR AND WINDS WILL CALM FRIDAY NIGHT. TEMPS WILL LIKELY DROP TO AROUND 30 FOR LOWS. .LONG TERM (SATURDAY THROUGH THURSDAY)... ON SATURDAY MORNING A TROUGH OVER THE PLAINS STATES WILL BE DEEPENING AND TRANSLATING EAST INTO THE MISSISSIPPI VALLEY BY SUNDAY MORNING. THIS WILL TRIGGER THE DEVELOPMENT OF A SURFACE LOW OVER ILLINOIS AND ANOTHER LOW ALONG THE GULF COAST. THIS SYSTEM WILL BE THE MAIN ONE OF CONCERN DURING THE LONG TERM. TWO OTHER PRECIPITATION AREAS WILL AFFECT CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA DURING THE LONGER TERM. THE SECOND SYSTEM WILL BE A SHORT WAVE TROUGH MONDAY NIGHT AND TUESDAY AND THE THIRD WILL BE ANOTHER LONG WAVE TROUGH BRINGING RAIN INTO THE AREA TOWARD THE END OF THE PERIOD. SATURDAY THROUGH MONDAY... LOW PRESSURE WILL DEVELOP ALONG THE GULF COAST AS A LONG WAVE TROUGH MOVES EAST FROM THE PLAINS. AS THE GULF LOW DEEPENS AN INVERTED TROUGH WILL DEVELOP NORTH OF A LOW IN ILLINOIS. CLOUDS AND RAIN WILL INCREASE DURING THE DAY TO OUR WEST AND MOVE INTO THE WESTERN PARTS OF THE FORECAST AREA IN THE EVENING AND INTO THE EAST BY MORNING. THE LOWER LAYERS OF THE ATMOSPHERE WILL STAY WARM THROUGH THE DAYTIME ON SUNDAY WITH THE RAIN CHANGING TO SNOW SUNDAY NIGHT. ON MONDAY SOME LIGHT SNOW WILL CONTINUE AND WILL BECOME MIXED WITH RAIN AT TIMES DURING THE AFTERNOON. MONDAY NIGHT THROUGH TUESDAY... A FEW FLURRIES WILL LINGER MONDAY NIGHT AS MOISTURE REMAINS HIGH IN THE LOWER LEVELS BETWEEN THE SYSTEM EXITING ON MONDAY AND THE NEXT SHORT WAVE TROUGH MOVING IN ON TUESDAY AND TUESDAY NIGHT. EXPECT PRECIPITATION TO END OVER THE SOUTHWEST BY TUESDAY MORNING WITH THE SHORT WAVE TROUGH AFFECTING MAINLY THE NORTHERN TWO THIRDS OF THE FORECAST AREA ON TUESDAY. MOST OF THE PRECIPITATION WILL BE LIGHT SNOW SHOWERS...CHANGING TO LIGHT RAIN SHOWERS IN THE AFTERNOON. TUESDAY NIGHT THROUGH THURSDAY... HIGH PRESSURE WILL BRING A RAIN FREE PERIOD TUESDAY NIGHT THROUGH WEDNESDAY. WEDNESDAY NIGHT ANOTHER TROUGH WILL MOVE EAST THEN INTO THE PLAINS STATES ON THURSDAY. ANOTHER LOW WILL DEVELOP ALONG THE GULF COAST AND EXTEND NORTHWARD INTO ILLINOIS. RAIN ASSOCIATED WITH THIS SYSTEM WILL BEGIN MOVING INTO THE FORECAST AREA DURING THE DAY THURSDAY WITH THE MAIN RAIN HOLDING OFF UNTIL THURSDAY NIGHT. THE ATMOSPHERE WILL BE WARM ENOUGH FOR RAIN. && .AVIATION (18Z TAFS)... AS PREVIOUS AVIATION DISCUSSION NOTED...QUITE AN ACTIVE TAF PERIOD AT LEAST FOR THE NEXT 12-18 HOURS. A WARM FRONT PUSHING NORTH THROUGH TN IS CREATING WIDESPREAD SHRA/TSRA OVER WRN AND CNTRL KY AT THE MOMENT. MVFR CIGS AND VSBYS WILL BE COMMON AT BWG...WITH HIGH IFR VSBYS/CIGS POSSIBLE. LOTS OF LIGHTNING AND HEAVY RAINFALL IS POSSIBLE WITH THE STRONGEST CELLS...EVEN SOME SMALL HAIL. THIS ACTIVITY SHOULD REACH SDF/LEX BY 18Z AND LAST THROUGH 21Z...WITH THE ACTIVITY CONTINUING AT BWG THROUGH 19-20Z. ONCE THE WARM FRONT MOVES NORTH OF BWG (AROUND 22Z ROUGHLY) ANOTHER ROUND OF SHRA/TSRA WILL DEVELOP ALONG THE ACTUAL COLD FRONT. BY THIS TIME...SOUTHWEST WINDS WILL BE GUSTING UP TO 25 KTS AT TIMES...WITH SOME HIGHER GUSTS IN AND AROUND TSRA. HIGH IFR VSBYS/CIGS WILL BE POSSIBLE WITH THE HEAVIEST CELLS BETWEEN THE 22-02Z TIME FRAME AT BWG. THIS STRONGER ACTIVITY MAY REACH AS FAR NE AS LEX BY 00Z...BUT MOST LIKELY NOT AS FAR NORTH AS SDF. ONCE FROPA OCCURS...WEST WINDS WILL STILL BE GUSTY...ROUGHLY UP TO 25 KTS STILL AT ALL TAF SITES. LOW STRATUS/DZ WILL ALSO OCCUR BEHIND FROPA...WHICH SHOULD BE AROUND 03Z AT BWG...04-05Z AT SDF...AND FROM 06Z-07Z AT LEX. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...AL LONG TERM....SCHOLZ AVIATION.....AL
Hazardous weather outlook, Jan 10, 2:22 PM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 322 PM EST THU JAN 10 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-111445- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 322 PM EST (222 PM CST) THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE OCCURRING OVER THE REGION DUE TO AN APPROACHING STORM SYSTEM. VERY HEAVY RAINFALL WILL OCCUR...WITH MOST AREAS RECEIVING AROUND AN INCH OF RAINFALL. SOME LOCATIONS WILL RECEIVE UP TO TWO INCHES OF RAINFALL AND EVEN MORE THAN THIS. THUS ISOLATED FLASH FLOODING MAY OCCUR...ESPECIALLY IN URBAN AREAS AND AROUND CREEKS AND STREAMS. SOME OF THE STRONGER STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT...MAINLY ACROSS SOUTH-CENTRAL KENTUCKY. THUS A TORNADO WATCH IS IN EFFECT UNTIL 9PM EST ALONG AND SOUTHEAST OF A LINE FROM BOWLING GREEN...TO TAYLORSVILLE AND TO LEXINGTON KENTUCKY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT INSTANCES OF SEVERE WEATHER AND FLOODING PROBLEMS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE OR LOCAL LAW ENFORCEMENT. AL
In the hours before
Special weather statement, Jan 10, 3:18 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 418 PM EST THU JAN 10 2008 KYZ026-027-061-062-070-071-102215- BUTLER-EDMONSON-GRAYSON-LOGAN-OHIO-WARREN- 318 PM CST THU JAN 10 2008 ...STRONG STORMS FROM RUSSELLVILLE THROUGH MORGANTOWN TO LEITCHFIELD... AT 314 PM CST...6 MILES WEST OF RUSSELLVILLE...OR 10 MILES EAST OF ELKTON...AND MOVING NORTHEAST AT 65 MPH. SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS ALONG WITH UP TO ANOTHER ONE INCH OF RAIN IN LOGAN AND BUTLER COUNTIES. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JDG
Local storm report, Jan 10, 3:27 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
427 PM EST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD HODGENVILLE 37.57N 85.74W
01/10/2008 LARUE KY DEPT OF HIGHWAYS
WATER OVER THE ROAD ON COMMERCE ROAD AND LINCOLN PARKWAY.
&&
TTSpecial weather statement, Jan 10, 3:31 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 431 PM EST THU JAN 10 2008 KYZ075>078-081-082-102200- ADAIR-CLINTON-CUMBERLAND-METCALFE-MONROE-RUSSELL- 331 PM CST THU JAN 10 2008 ...STRONG THUNDERSTORM HEADED INTO CUMBERLAND COUNTY... AT 328 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF TOMPKINSVILLE...OR 13 MILES NORTH OF CELINA...AND MOVING NORTHEAST AT 50 MPH. FREQUENT DEADLY LIGHTNING...VERY HEAVY RAINFALL...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR BURKESVILLE BY 340 PM CST. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
Special weather statement, Jan 10, 3:37 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 437 PM EST THU JAN 10 2008 KYZ033-035>037-039>043-047>049-055>057-066-102230- ANDERSON-BOURBON-BOYLE-CASEY-CLARK-FAYETTE-FRANKLIN-GARRARD-HARRISON- HENRY-JESSAMINE-MADISON-MERCER-NICHOLAS-SCOTT-WOODFORD- 437 PM EST THU JAN 10 2008 ...SHOWERS AND THUNDERSTORMS ACROSS EAST CENTRAL KENTUCKY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EAST CENTRAL KENTUCKY THROUGH THIS EVENING. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS THE AREA. HEAVY RAIN MAY RESULT IN PONDING OF WATER ON LOCAL STREETS AS WELL AS INCREASED LEVELS IN AREA CREEKS AND STREAMS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MACZKO
Local storm report, Jan 10, 3:51 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 PM EST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM FLASH FLOOD FRANKFORT 38.19N 84.87W
01/10/2008 FRANKLIN KY LAW ENFORCEMENT
SEVERAL ROADS IN FRANKFORT IMPASSABLE.
&&
TTLocal storm report, Jan 10, 3:54 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 1 E CYNTHIANA 38.39N 84.28W
01/10/2008 HARRISON KY LAW ENFORCEMENT
ROAD CLOSURE AT SHADYNOOK PIKE AND SHAW LANE.
&&
TTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 12:46 PM CST | Flash Flood Warning | LMK | Logan | 6 hr |
| Jan 10, 12:49 PM CST | Severe Thunderstorm Warning | LMK | Logan | 26 min |
| Jan 10, 1:12 PM CST | Severe Thunderstorm Warning | LMK | Logan, Simpson | 33 min |
| Jan 10, 1:19 PM CST | Tornado Warning | LMK | Simpson | 14 min |
| Jan 10, 1:31 PM CST | Severe Thunderstorm Warning | LMK | Warren | 29 min |
| Jan 10, 1:58 PM CST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart, Warren | 17 min |
| Jan 10, 2:03 PM CST | Tornado Warning | LMK | Barren, Edmonson, Hart, Warren | 27 min |
| Jan 10, 2:12 PM CST | Flash Flood Warning | LMK | Barren, Hart, Larue | 4 hr |
| Jan 10, 2:24 PM CST | Tornado Warning | LMK | Green, Hart | 36 min |
| Jan 10, 2:30 PM CST | Tornado Warning | LMK | Larue, Nelson | 17 min |
| Jan 10, 2:45 PM CST | Tornado Warning | LMK | Green, Larue, Marion, Taylor | 19 min |
| Jan 10, 3:02 PM CST | Tornado Warning | LMK | Marion, Nelson, Washington | 18 min |
| Jan 10, 3:10 PM CST | Severe Thunderstorm Warning | LMK | Monroe | 20 min |
| Jan 10, 3:18 PM CST | Tornado Warning | LMK | Anderson, Mercer, Washington | 27 min |
| Jan 10, 4:16 PM CST | Flash Flood Warning | LMK | Anderson, Franklin, Harrison, Nelson, Scott | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.